The article you requested is
Allergy to Tartrazine in Psychotropic Drugs.
Background: High psychiatric morbidity has been reported among those who complain of food intolerance or allergy. Many cases of food allergy or intolerance to drugs are not due to allergy to the food or drugs themselves, but to the additives used for coloring, flavoring, preserving, thickening, emulsifying, or stabilizing the product. Of various coloring dyes used, tartrazine (FD & C yellow no. 5) is the color most frequently incriminated in producing allergic reactions. The exact epidemiology and pattern of allergic reactions to tartrazine in psychotropic drugs have not been frequently studied and reported.
Method: The present study included consecutive outpatients (May 1996 to April 1998) who developed allergic reactions or intolerance to tartrazine in psychotropic drugs. Total patients exposed to tartrazine-containing drugs were also recorded. The subjects showing allergic reactions to tartrazine were then exposed to non-tartrazine-containing brands.
Results: Of 2210 patients exposed to tartrazine-containing drugs, 83 (3.8%) developed allergic reactions. The symptoms subsided within 24 to 48 hours of stopping the drug. None of the patients showed allergy to non-tartrazine-containing brands. History of allergy to tartrazine was present in 13.2%, and 15.7% of patients had a history of aspirin sensitivity.
Conclusion: Tartrazine allergy should be considered in patients developing drug allergy, because it would require changing the brand rather than stopping treatment with that drug.